| | Iron infusion causing sharp back pain. Anyone?
I am new to the boards. I'm so glad to find you all here but sorry that you are are having troubles too.
In July, found out Hemaglobin was 7.8 and Ferritin level was 3. Hematologist started me on Ferrlicet iron infusions. Had a reaction after the first one on the way home (she said it was safe to drive!). That night had pretty intense pain underneath ribcage. ALL underneath.
Now getting infusions in hospital at half the amount (62.5 mL) going in 5 1/2 to 6 hours. Just had my ninth infusion. Am having very sharp pains in the back. On the right side, mid back (level with bottom rib in front). It feels like a gas pain moving through. Then it releases after a few seconds. Occassionally, it will move to the side underneath the ribcage. It feels like an organ or something.
Other than that, after each infusion I am experiencing:
bone and joint pain (especially hips, ankles and lower legs)
low blood pressure
some occassional headaches
The reaction I had from the first infusion (120 mL in 2 hours) was immediate release of bowels, inability to turn neck, joints all stiffened, dizzyness, fainting and became very, VERY hot. At one point I felt like I couldn't breath but that could have been panic, I'm not sure. It was a whirlwind.
Most of this is to share information, but the back pain is what I am most concerned about. Also, if anyone has any information on the blood pressure dropping, that would be helpful. Chest has been hurting a little and it is concerning me since that's what brought me to the doctor in the first place (not the mass of falling out hair), then fatigue, shortness of breath, coughing & leg pain after exercise. That one woke me up.
Thank you everyone.